Alert archive / North Carolina / Flash Flood Warnings in 2012
Flash Flood Warning 49, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 18, 2012, 11:03 PM EDT for 4 counties in North Carolina. It was in force for 89 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2012, 11:03 PM EDT (03:03 UTC)
- Expired
- Sep 19, 2012, 12:32 AM EDT
- In force
- 89 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chatham County, NC, Durham County, NC, Granville County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 11:35 PM EDT | FLASH FLOOD | 6 Sse Snow Camp, NC | ONE FOOT OF WATER ON SILK HOPE LINDLEY MILL ROAD NEAR THE INTERSECTION WITH WOODY STORE ROAD. DOT OFFICIALS EN ROUTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
661
WGUS52 KRAH 190303
FFWRAH
NCC037-063-077-135-190600-
/O.NEW.KRAH.FF.W.0049.120919T0303Z-120919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1103 PM EDT TUE SEP 18 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
DURHAM COUNTY IN CENTRAL NORTH CAROLINA
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
ORANGE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 200 AM EDT
* AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING
FLOODING OVER SOUTHERN ORANGE...SOUTHERN GRANVILLE...DURHAM AND
NORTHERN CHATHAM COUNTIES. DOPPLER RADAR ESTIMATED THAT TWO TO
THREE INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNING AREA.
* LOCATIONS THREATENED WITH FLOODING INCLUDE OXFORD...CREEDMOOR...
BUTNER...HILLSBOROUGH...CHAPEL HILL...CARRBORO...DURHAM AND
PITTSBORO.
AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL ARE STILL POSSIBLE
RESULTING IN ADDITIONAL FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3618 7851 3605 7863 3607 7875 3603 7875
3598 7871 3592 7877 3593 7881 3587 7884
3586 7891 3577 7894 3567 7904 3567 7948
3584 7934 3584 7924 3593 7926 3605 7917
3624 7886 3624 7880 3629 7877 3644 7851
$$
771 follow-up statement
376
WGUS72 KRAH 190432
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1232 AM EDT WED SEP 19 2012
NCC037-063-077-135-190440-
/O.CAN.KRAH.FF.W.0049.000000T0000Z-120919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM NC-DURHAM NC-GRANVILLE NC-ORANGE NC-
1232 AM EDT WED SEP 19 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN ORANGE...
SOUTHERN GRANVILLE...DURHAM AND NORTHERN CHATHAM COUNTIES...
LOCAL LAW ENFORCEMENT REPORTED THAT NO ROADS WERE KNOWN TO BE CLOSED
DUE TO EARLIER HEAVY RAINFALL. THE HEAVY RAINFALL HAS MOVED EAST OUT
OF THE WARNING AREA. THUS THE FLASH FLOOD WARNING WILL BE CANCELLED.
LAT...LON 3618 7851 3605 7863 3607 7875 3603 7875
3598 7871 3592 7877 3593 7881 3587 7884
3586 7891 3577 7894 3567 7904 3567 7948
3584 7934 3584 7924 3593 7926 3605 7917
3624 7886 3624 7880 3629 7877 3644 7851
$$
23What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 10:01 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 18, 10:01 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1001 PM EDT TUE SEP 18 2012 .SYNOPSIS... A COLD FRONT WILL MOVE TROUGH THE AREA TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND THE FRONT USHERING IN DRIER AND COOLER CONDITIONS FOR WEDNESDAY. && .NEAR TERM /THROUGH SUNRISE WEDNESDAY/... AS OF 1000 PM TUESDAY... AS OF 01Z...A LINE OF LOW-TOPPED CONVECTION HAS DEVELOPED OVER THE WESTERN PIEDMONT. THIS ACTIVITY APPEARS TO BE A RESULT OF SFC-H85 CONVERGENCE ASSOCIATED WITH A COLD FRONT/LOW-LEVEL TROUGH PROGRESSING EASTWARD INTO THE CENTRAL CAROLINAS...A DEAMPLIFYING SOUTHERN STREAM SHORTWAVE PROGRESSING NORTHEAST INTO WESTERN PORTIONS OF THE STATE...AND A MARGINALLY UNSTABLE AIRMASS THAT PERSISTS ALONG THE EASTERN PERIPHERY OF THE LOW-LEVEL TROUGH. THE LATEST (18Z) CONVECTION ALLOWING MODELS...IN PARTICULAR THE NAM NMMB NEST...APPEAR TO HAVE A REASONABLE HANDLE ON THE TIMING/PLACEMENT OF THE AFOREMENTIONED CONVECTION...AND INDICATE THAT IT WILL PERSIST THROUGH 03-06Z BEFORE WEAKENING OVER PORTIONS OF THE COASTAL PLAIN. THIS SCENARIO SEEMS REASONABLE GIVEN THE LATEST OBSERVATIONAL TRENDS...AND THE FORECAST OVERNIGHT WILL REFLECT A 50-70% CHANCE OF SHOWERS (PERHAPS ISOLD STORMS) THROUGH 03-06Z...ENDING IN THE WESTERN PIEDMONT BY ~06Z...WITH PRECIP CHANCES TAPERING DOWN TO 20-40% EAST OF HWY 1 BETWEEN 06-12Z. GIVEN WIDESPREAD CLOUD COVER... EXPECT LOW TEMPS OVERNIGHT TO DEPEND PRIMARILY ON ADVECTION...WITH A COOLER/DRIER AIRMASS PROGRESSING INTO THE AREA IN THE WAKE OF THE COLD FRONT (OVER THE WESTERN PIEDMONT AT 01Z). WILL INDICATE LOWS RANGING FROM THE UPPER 50S/LOWER 60S NW TO LOWER/MID 60S SE. 500-1000 J/KG OF MLCAPE HAS PERSISTED ALONG THE EASTERN PERIPHERY OF THE LOW-LEVEL TROUGH ALONG/EAST OF HWY 1 AS OF 01Z THIS EVENING DESPITE WEAK MID-LEVEL LAPSE RATES AND A RAIN-COOLED SURFACE AIRMASS...APPARENTLY IN ASSOC/W WEAK LOW-LEVEL WARM ADVECTION AHEAD OF THE TROUGH...PARTICULARLY AT 925 MB WHERE THE UPSTREAM AIRMASS OVER EASTERN SC IS CHARACTERIZED BY TEMPS OF 20-21C AND DEWPOINTS OF 18-19C. DEEP-LAYER (0-6 KM) SHEAR REMAINS STRONG OVER CENTRAL NC THIS EVENING AT 40-50 KNOTS...AND SHOULD REMAIN SO THROUGH SUNRISE WED. ALTHOUGH LOW-LEVEL SHEAR HAS WEAKENED CONSIDERABLY COMPARED TO EARLIER TODAY...0-1 KM BULK SHEAR VALUES OF 15-20 KNOTS AND 0-1 KM SRH VALUES OF 100-200 M2/S2 PERSIST ALONG THE EASTERN PERIPHERY OF THE LOW-LEVEL TROUGH AS OF 01Z. WITH THE ABOVE IN MIND...CANNOT ENTIRELY RULE OUT AN ISOLATED SEVERE THUNDERSTORM OVERNIGHT... PRIMARILY THROUGH 03-06Z (11PM-2AM) BEFORE THE AFOREMENTIONED WARM ADVECTION SHIFTS INTO EASTERN NC AND INSTABILITY WANES. -VINCENT && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... AS OF 300 PM TUESDAY... LIGHT NORTH WINDS BECOME NORTHEAST WEDNESDAY MORNING AS HIGH PRESSURE BUILDS NORTHEAST INTO THE MID ATLANTIC STATES. WITH A BIT OF WIND IN THE BOUNDARY LAYER DURING THE DAY... THERE APPEARS TO BE ENOUGH MOISTURE TO SATURATE THE TOP OF THE BOUNDARY LAYER AND PRODUCE PARTLY TO MOSTLY CLOUDY SKIES FOR A TIME WEDNESDAY MORNING AND AFTERNOON. AS WINDS BELOW 5000 FEET SHIFT TO EAST AFTER DARK... THE NEAR SURFACE LAYER DRYS AND LOW CLOUDINESS SHOULD CLEAR. LOW LEVEL THICKNESSES FOR WEDNESDAY EVENING FALL ABOUT TWENTY-FIVE METERS FROM THOSE OF TODAY. THIS WILL PLACE AFTERNOON TEMPERATURES ABOUT FIVE TO SEVEN DEGREES BELOW NORMAL... AT MID 70S. LOW TEMPERATURES WILL FALL TO MID 50S NORTHWEST HALF... TO UPPER 50S TO LOWER 60S SOUTHEAST. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 300 PM TUESDAY... THURSDAY INTO FRIDAY...CENTRAL NORTH CAROLINA WILL BE JUST DOWNSTREAM OF AN UPPER TROUGH...WITH GENERAL CONFLUENT FLOW OVER THE AREA. WHILE THE SPEED OF THE UPPER JET DIMINISHES...FROM OVER 80KT AT 300MB TO AROUND 65KT BY LATE THURSDAY INTO FRIDAY...THE PERSISTENT SOUTHWEST FLOW COUPLED WITH WAVES JUST OFFSHORE SHOULD KEEP PERIODS OF HIGH...AND AT TIMES MID...LEVEL CLOUDS OVER THE CENTRAL AND EASTERN PART OF CENTRAL NORTH CAROLINA. A COMBINATION OF RELATIVE HUMIDITY PLOTS ALOFT AND BUFR SOUNDINGS FROM BOTH THE NAM AND THE GFS SUGGEST AT LEAST HIGH CLOUDS OVER THE INTERSTATE 95 CORRIDOR...WITH THESE CLOUDS CONTINUING AT LEAST THROUGH MIDDAY FRIDAY IN THE PERSISTENT FLOW ALOFT. BUFR SOUNDINGS AND RELATIVE HUMIDITY PLOTS SUGGEST THAT AS THE JET WEAKENS AND MOVES EAST AT LEAST OPAQUE HIGH CLOUD COVER SHOULD GRADUALLY DIMINISH. WHILE OVERALL SUBSIDENCE IS THE RULE...THE NAM SUGGESTS ENOUGH MID-LEVEL MOISTURE FRIDAY AFTERNOON TOWARD INTERSTATE 95 THAT A FEW SPRINKLES OR PATCHES OF LIGHT RAIN COULD OCCUR IF THE MOISTURE IN THE -10C TO -15C LAYER IS SUFFICIENT WITH VERY MODEST LIFT IN THE RIGHT ENTRANCE REGION OF THE BROAD...BUT WEAKENING UPPER JET TO WORK THROUGH THE DRY SUB-CLOUD LAYER. MAINTAINED SLIGHT CHANCES FOR NOW FOR CONSISTENCY WITH THE PREVIOUS FORECAST...AND THINK THAT THE BEST CHANCES FOR THE PRECIPITATION MODE IS PROBABLY SPRINKLES GIVEN THE LACK OF OVERALL LIFT AND MOISTURE. REGARDING TEMPERATURES...LEANED TOWARD THE COOLER MAV FOR HIGHS ON THURSDAY AND...BASED ON SOME BIAS-CORRECTED TEMPERATURES...EDGED COOLER FROM THAT PARTICULARLY IN THE EAST. WITH A DEFINITE LEAN TOWARD THE WARMER MAV MOS FOR LOWS THURSDAY NIGHT...HAVE ALSO LEANED COOLER FRIDAY GIVEN LINGERING CLOUDS EXPECTED...PARTICULARLY IN THE EAST...AND THE LIGHT NORTHEAST TO EAST SURFACE FLOW. FOR THE PERIOD FRIDAY NIGHT THROUGH TUESDAY...THE GFS HAS CONSISTENTLY BEEN FASTER REGARDING FRONTAL TIMING...ON AVERAGE ABOUT SIX TO TWELVE HOURS FASTER THAN THE EQUALLY CONSISTENT ECMWF. THE DGEX HAS ALSO BEEN SLOWER THAN THE GFS. AS AMPLIFIED AS THE MID- AND UPPER-LEVEL FLOW APPEARS TO BE AS THE WEEKEND APPROACHES...TEND TO FAVOR A SLOWER SOLUTION. THIS IS ALSO IN CONCERT WITH THE LATEST EXTENDED DISCUSSION FROM HPC...FAVORING A SLOWER SOLUTION BASED MORE ON THE 00Z ECMWF AND THE 00Z MEAN FROM THE ECMWF. AS A RESULT...THIS PORTION OF THE FORECAST WILL SHOW THE GREATEST CHANCES FOR SHOWERS SUNDAY AND SUNDAY NIGHT...LINGERING INTO MAINLY EARLY MONDAY BASICALLY EAST OF THE TRIAD AND U.S. 220. FOR SOME CONSISTENCY MAINTAINED A SLIGHT CHANCE OF A SHOWER SATURDAY AFTERNOON MOSTLY IN THE NORTHWEST PIEDMONT...AND THEN EXPANDED THE SLIGHT CHANCES ACROSS ALL OF CENTRAL NORTH CAROLINA SATURDAY NIGHT WITH THE RELATIVELY HIGHER CHANCES...AGAIN...TOWARD THE NORTHWEST PIEDMONT. DOING A PERFECT PROG OF THE ECMWF WOULD RESULT IN VERY LITTLE THREAT OF PRECIPITATION UNTIL THE DAY ON SUNDAY...BUT IN DEFERENCE TO THE GFS WILL HAVE THE MENTION OF SOME SMALL CHANCES FOR SHOWERS AS EARLY AS SATURDAY AFTERNOON IN THE NORTHWEST. WOULD EXPECT CONFIDENCE TO INCREASE IN THE TIMING OF SHOWERS IN FUTURE FORECASTS THROUGH THE MIDDLE OF THE WEEK. OTHER PARTS OF THE FORECAST FOLLOWED FROM THE PRECIPITATION CHANCES...AND BY THE START OF THE NEXT WORK WEEK...ANTICIPATE NOTICEABLY COOLER CONDITIONS. IN THE AIR MASS FOLLOWING THE LAST COLD FRONT WITH HIGH PRESSURE IN ITS WAKE...THERE WERE A SMATTERING OF OVERNIGHT LOWS IN THE 40S...MAINLY FROM ROXBORO THROUGH AREAS NORTHEAST OF THE TRIANGLE. IN THIS CASE...ANTICIPATE A FEW MORE 40S FOR MONDAY NIGHT AND TUESDAY NIGHT...WITH GOOD DIURNAL RANGES ANTICIPATED CURRENTLY GIVEN THE DRY AIR MASS THAT SHOULD BE IN PLACE AT THAT TIME UNDER SURFACE HIGH PRESSURE. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 830 PM TUESDAY... 24 HOUR TAF PERIOD: MAIN BAND OF SHOWERS AND STORMS HAS MOVED TO THE EAST OF THE AREA THIS EVENING. HOWEVER... THE COLD FRONT CONTINUES TO REMAIN JUST TO THE WEST OF CENTRAL NC AS OF 00Z. THIS FRONT IS EXPECTED TO SLOWLY MOVE THROUGH THE REGION OVERNIGHT. AHEAD OF THE FRONT A LINGERING CHANCE FOR SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL EXIST. ANY SHOWERS AND OR STORMS THAT AFFECT A GIVEN TAF SITE WILL HAVE THE POTENTIAL TO PRODUCE MVFR/IFR CONDITIONS. EXPECT LOW LEVEL DRIER AIR ADVECTING INTO THE AREA BEHIND THE FRONT WILL PREVENT ANY STRATUS OR SUB VFR VISBYS AT KGSO/KINT AND POSSIBLY EVEN KRDU. HOWEVER... FURTHER EAST CANNOT RULE OUT THE POTENTIAL FOR SOME MVFR/IFR CIGS AND/OR VISBYS IN THE PRE-DAWN HOURS OF WEDNESDAY MORNING. FOR NOW WILL COVER THIS THREAT WITH A TEMPO GROUP FOR IFR/MVFR CONDITIONS IN THE 09-13Z TIMEFRAME AT KFAY/KRWI. SHORTLY AFTER SUNRISE EXPECTED NORTHERLY/NORTH-NORTHEASTERLY WINDS WILL INCREASE WITH DIURNAL MIXING... WITH SUSTAINED WINDS IN THE 10 TO 15 MPH RANGE... WITH GUSTS OF UP TO 20 TO 25 MPH POSSIBLE. EXPECT THE GUSTY WINDS WILL BE BEGIN TO SUBSIDE BY EARLY AFTERNOON. OTHER THAN POSSIBLY A PERIOD OF SUB MVFR CIGS IN THE MORNING ACROSS EASTERN PORTIONS OF THE AREA... EXPECT VFR CONDITIONS WITH SKIES BEGINNING TO CLEAR ACROSS THE WEST PORTIONS OF THE AREA BY LATE AFTERNOON. OUTLOOK: VFR CONDITIONS ARE GENERALLY EXPECTED TO CONTINUE THROUGH AT LEAST SATURDAY AS SURFACE HIGH PRESSURE IS EXPECTED TO BUILD/EXTEND INTO THE AREA (LOW THREAT OF SOME PRE-DAWN SUB VFR CONDITIONS ACROSS THE AREA ON THURSDAY AND FRIDAY MORNINGS THOUGH). ANOTHER COLD FRONT IS EXPECTED TO APPROACH AND MOVE INTO THE AREA SATURDAY NIGHT INTO SUNDAY... WITH ANOTHER CHANCE FOR SHOWERS AND/OR STORMS AND SUB-VFR CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BSD NEAR TERM...VINCENT SHORT TERM...99 LONG TERM...DJF AVIATION...BSD
Hazardous weather outlook, Sep 18, 9:02 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 902 PM EDT TUE SEP 18 2012 NCZ008>011-025>028-040>043-075>078-084>086-088-089-200115- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 902 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVERNIGHT AS A COLD FRONT PROGRESSES EAST INTO CENTRAL NORTH CAROLINA. ALTHOUGH THE PROBABILITY IS LOW...AN ISOLATED STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007-021>024-038-039-073-074-083-200115- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY- MONTGOMERY-ANSON- 902 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. VINCENT
In the hours before
Local storm report, Sep 18, 5:15 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 2 ENE RALEIGH 35.82N 78.61W
09/18/2012 WAKE NC LAW ENFORCEMENT
FLASH FLOODING ABATED. NO KNOWN ROAD CLOSURES.
&&
EVENT NUMBER RAH1200969
NPLocal storm report, Sep 18, 6:29 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 5 N EFLAND 36.14N 79.18W
09/18/2012 M2.70 INCH ORANGE NC COCORAHS
2.67 INCHES RAIN REPORTED TODAY
&&
EVENT NUMBER RAH1200970
SECLocal storm report, Sep 18, 7:16 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 2 NNE SAXAPAHAW 35.98N 79.31W
09/18/2012 E4.20 INCH ALAMANCE NC COCORAHS
4.2 INCHES OF RAIN REPORTED
&&
EVENT NUMBER RAH1200971
SECLocal storm report, Sep 18, 8:28 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 4 SW PILOT 35.84N 78.31W
09/18/2012 WAKE NC PUBLIC
RESIDENT ON KARIAL COURT HEARD TORNADO WARNING AND
SOUGHT SHELTER. UPON LEAVING SHELTER... 60-FOOT TREE
ACROSS STREET WAS TOPPED AT ABOUT 30-FOOT LEVEL WITH
BRANCHES BLOWN DOWN. TIME ESTIMATED.
0343 PM TSTM WND DMG 1 N BENSON 35.40N 78.55W
09/18/2012 JOHNSTON NC 911 CALL CENTER
TREES DOWN IN ROADWAY.
0400 PM FLASH FLOOD 2 ENE RALEIGH 35.82N 78.61W
09/18/2012 WAKE NC 911 CALL CENTER
SEVERAL REPORTS OF HIGH WATER AROUND RALEIGH...
INCLUDING WATER ONE FOOT DEEP AT SIX FORKS AND WAKE
FOREST ROAD... AND ROADWAY FLOODED AT ATLANTIC AVE AND
440. ROAD BEING BLOCKED BY POLICE AT TIME OF CALL.
0400 PM HEAVY RAIN 5 N EFLAND 36.14N 79.18W
09/18/2012 M2.70 INCH ORANGE NC COCORAHS
2.67 INCHES RAIN REPORTED TODAY
0500 PM FLASH FLOOD 2 ENE RALEIGH 35.82N 78.61W
09/18/2012 WAKE NC LAW ENFORCEMENT
FLASH FLOODING ABATED. NO KNOWN ROAD CLOSURES.
0500 PM HEAVY RAIN 2 NNE SAXAPAHAW 35.98N 79.31W
09/18/2012 E4.20 INCH ALAMANCE NC COCORAHS
4.2 INCHES OF RAIN REPORTED
&&
EVENT NUMBER RAH1200968 RAH1200966 RAH1200967 RAH1200970 RAH1200969
RAH1200971
SECSpecial weather statement, Sep 18, 10:56 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1056 PM EDT TUE SEP 18 2012
NCZ008>010-024>026-040-041-190430-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-ORANGE-VANCE-WAKE-WARREN-
1056 PM EDT TUE SEP 18 2012
...A LINE OF SHOWERS PRODUCING HEAVY RAIN WILL MOVE ACROSS WARREN...
WESTERN WAKE... VANCE... SOUTHEAST ORANGE... GRANVILLE...
FRANKLIN... DURHAM AND CHATHAM COUNTIES THROUGH 1230 AM EDT...
AT 1053 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM OXFORD TO HARPERS CROSSROADS...OR ALONG A LINE
EXTENDING FROM OXFORD TO 8 MILES SOUTH OF SILER CITY...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...BUTNER...DABNEY...
DABNEY... DURHAM... BYNUM... GORMAN... AND MORRISVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 25 TO 30 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THESE SHOWERS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3603 7828 3576 7883 3552 7956 3632 7858
3644 7840 3655 7802 3655 7791
TIME...MOT...LOC 0253Z 235DEG 27KT 3632 7855 3562 7941
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 10:44 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 106 min |
| Sep 18, 10:56 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Franklin, Vance, Warren | 94 min |
| Sep 18, 11:46 PM EDT | Areal Flood Advisory | RAH | Franklin, Vance, Wake, Warren | 101 min |
Nearby
Flash Flood Warnings in North Carolina, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.